lexopra withdrawal , parasthesia and my so called psychatrist

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sexysue
Regular Member


Date Joined Aug 2006
Total Posts : 60
   Posted 9/29/2006 4:15 PM (GMT -7)   
hiya all . was on lexopra 10mg for a month . stopped it very adruptly cos it was making much more depressed and very suicidal . that was 5 weeks ago . the withdrawals are pure hell but i am still here . have been having these really severe tingling burning sensations all over my body and numbness in my face , both of my hands and feet for the last couple of days now . it is called parasthesia , very common when a ssri like lexopra is stopped . told my so called psychatrist about this today expecting him to help me and he told me that it is in my head like everything else . was really upset by this . was crying nearly all day . thinking of making another complaint about him again . this is going to be my third . before he put me the lexopra , he put me on zopiclone which is a sleeping pill and left me on it for 3 whole months without any medical reviews about it during that time i was on it . and lexopra is not meant to be given to people like me with a history of suicide attempts at all which i have as i have attempted to committ suicide 4 times before in the past . my last one was 8 years ago .  sad   

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 9/30/2006 6:01 AM (GMT -7)   

Hi Sue, I am very sorry about what you’re going through. I too have went through many different medications in order to find the right ones that work for me and understand that this is a difficult and painful process.

There are several things about your post that stood out for me.  One of those was that you have depression with a past history of suicide attempts, so in all honesty it may not have been the Lexapro that was causing these feelings for you.  There is nothing in Lexapro's literature to indicate that it shouldn’t be given to someone who has suicidal tendencies.  This is a symptom of worsening depression.  I know I have said this to you before in a post that all medications work differently for everyone so there is no guarantee or way for you physician to assess how something is going to work for you...unless you communicate to him effectively.

The second thing that stood out was that you stopped the medication on your own "abruptly".  I do hope you realize that this is extremely dangerous to do.  And perhaps this is also why your psychiatrist wasn’t very sympathetic to you with your side effects.  This is what happens when you stop your medication like that and doctors do tend to find it difficult to help someone who doesn’t follow their treatment plan or at least communicate any problems they are having with them.


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Working At It
Regular Member


Date Joined Oct 2006
Total Posts : 22
   Posted 10/2/2006 12:57 PM (GMT -7)   
Lexapro works great for a best friend and for me I could not stand the side effects. It also caused me to feel more depressed and I thought of suicide from a detached perspective. I could understand why people reach that point. Then I tried Cymbalta and it was even worse! I've been on other meds in the past without such side effects.

Lexapro is known as one of the least side effect of the new meds. That is probably why your doctor picked it. I stopped taking it and suffered the withdrawal from it. The Cymbalta was worse.

What I have found out since is that anti-depressants and other drugs use similar pathways in the liver. They are numbered and lettered. The odds are I am having such serious side effects because I am on two other meds that use the same main pathway. I made even more sense when I saw that Lexapro used two pathways but the Cymbalta only used the other ones my other meds use.

I have also read that some anti-depressants suppress the liver enzymes more than others. This makes it harder for your liver to process it. If your liver isn't the healthiest this can be an issue.

Hang in there and whatever you do get help with your thoughts. Take care.

Sunshine Superman
Regular Member


Date Joined Aug 2003
Total Posts : 218
   Posted 10/2/2006 1:16 PM (GMT -7)   
sexysue said...
hiya all . was on lexopra 10mg for a month . stopped it very adruptly cos it was making much more depressed and very suicidal . that was 5 weeks ago . the withdrawals are pure hell but i am still here . have been having these really severe tingling burning sensations all over my body and numbness in my face , both of my hands and feet for the last couple of days now . it is called parasthesia , very common when a ssri like lexopra is stopped . told my so called psychatrist about this today expecting him to help me and he told me that it is in my head like everything else . was really upset by this . was crying nearly all day . thinking of making another complaint about him again . this is going to be my third . before he put me the lexopra , he put me on zopiclone which is a sleeping pill and left me on it for 3 whole months without any medical reviews about it during that time i was on it . and lexopra is not meant to be given to people like me with a history of suicide attempts at all which i have as i have attempted to committ suicide 4 times before in the past . my last one was 8 years ago .  sad   
Sorry to read about your troubles, fellow 'ss'! Are you taking anything at all at the moment?
 
Do you have a chemists or pharmacy that stocks any sort of homeopathic medication? 'Coffea' tablets are something that are non-prescription at least here in the UK and they WORK for me at any rate.You put one under your tongue and move it round the mouth until it dissolves away. Not long as they are as small as a coffee or tea sweetener tablet.
 
They work very rapidly, in calming one and relaxing one and giving a lot better sleep. Not by doping you out but making you feel naturally OK and able to see things calmly and in perspective. Not addictive or druggy and you won't feel worse when they 'wear off'..
 
I know all the theory behind homeopathic medicine and how ridiculous it sounds but as far as I am concerned it works and the coffea has worked every time I've taken it. I was put onto it by having a GP at the time who used homeopathic as well as yer standard remedies, and I'm glad about that.
 
all the best, SS
'Consistency is the hobgoblin of little minds' - Emerson


Maude
New Member


Date Joined Oct 2006
Total Posts : 18
   Posted 10/3/2006 3:30 AM (GMT -7)   
Parathesia!  No!  I had this same symptom before I started taking paxil, and I can say that it is one of the scariest things I've ever experienced.  I thought that I was having a stroke because the side of my face and my entire mouth was numb, as well as my hands and feet.  I almost went to the ER, but as I had had several panic attacks (false death alarms) recently none of my friends or the guy I was sleeping with would take me--so I just spent a couple days thinking I was going to die before I went to see a GP and she told me it was all in my head!  How can something so physical "just be in your head"!  I don't know what was worse, thinking I was going to die, or thinking I was delusional.  Since my GP didn't run any tests though, I still sometimes think when I go numb like that (also tremors and muscle issues as med side effects) that I have parkinson's or some neurological disease.  And when panic makes me feel like I can't breath I'm scared I have lung cancer, which also no one will test me for.  Anyways, Sexysue, I just wanted to let you know that I understand how scary that feeling of parathesia is and how scary it is that you can't trust your body to tell you the truth.  Here is a poem that makes me feel stronger though:
 
   Won't you celebrate with me
 
  won't you celebrate with me
what i have shaped into
a kind of life? i had no model.
born in babylon
both nonwhite and woman
what did i see to be except myself?
i made it up
here on this bridge between
starshine and clay,
my one hand; come celebrate
with me that everyday
something has tried to kill me
and has failed.

Lucille Clifton

Post Edited (Maude) : 10/3/2006 4:36:57 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:20 PM (GMT -7)
There are a total of 2,733,372 posts in 301,110 threads.
View Active Threads


Who's Online
This forum has 151249 registered members. Please welcome our newest member, John's Mom.
269 Guest(s), 3 Registered Member(s) are currently online.  Details
ImStrongerThanPain, bluelyme, roisin86


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer